MAUDE Adverse Event Report: MERZ NORTH AMERICA, INC (FRANKSVILLE) RADIESSE(+); IMPLANT, DERMAL, FOR AESTHETIC USE

MERZ NORTH AMERICA, INC (FRANKSVILLE) RADIESSE(+); IMPLANT, DERMAL, FOR AESTHETIC USE
Catalog Number 8063M0K2
Medical Device Problem Codes Off-Label Use (1494); Improper or Incorrect Procedure or Method (2017); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Nodule (4551); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The batch record review for radiesse (+) lot: a00158040, was normal no nonconformance reports, corrective/preventive actions related to this lot.A lot search in the global safety database was conducted on the reported lot (batch: a00158040) and no similar events were noted.This case was assessed by merz north america as non-serious.The event of injection site nodule was assessed as expected based on the currently valid us instructions for use leaflet of radiesse (+) and possibly related to the treatment with radiesse (+).Product preparation issue and off label use of device were coded only for formal reasons.Dilution of radiesse (+) is not approved based on the currently valid us instructions for use leaflet of radiesse (+).Based on the information provided, there was no evidence of a reportable death, serious injury, or malfunction.Merz causality re-assessment due to follow-up information received on 23-may-2025: this case was upgraded to serious.The outcome of the event was considered as not resolved.This case was assessed by merz north america as serious.The event of injection site nodule was assessed as expected based on the currently valid us instructions for use leaflet of radiesse (+).Off label use of device and product preparation issue were coded only for formal reasons.Injection into the neck is no approved indication for radiesse (+) in us.Dilution of radiesse (+) for injection into the neck is not approved based on the currently valid us instructions for use leaflet of radiesse (+).Possible confounding factors in this case include multiple radiesse (+) injections in the same treatment area within a short period of time, along with carbon dioxide treatment in the same area treated with radiesse (+).Nevertheless, the reported event can occur after the treatment with radiesse (+) and causality is therefore assessed as possibly related to the treatment with radiesse (+).Based on the information provided, this case was assessed as reportable to the fda as the event of injection site nodule was deemed to meet the serious injury criteria of required intervention to prevent permanent damage.
 
Event or Problem Description
Case description: this spontaneous report was received from a us health care professional and concerns a 53-year-old female patient.The patient was injected with radiesse (+), on (b)(6) 2025.Batch number was reported as a00158040 (expiry date: aug-2026).The batch record review was received and the lot number for radiesse (+) was confirmed as a00158040 (expiry date: aug-2026).A lot search in the global safety database was conducted.Radiesse (+) was diluted in a 1:3 ratio (product preparation issue, off label use of device).In 2025, after the radiesse (+) injection, the patient experienced visible and palpable nodule on her neck.The health care professional walked her through dispersion protocol as well as the mccarthy algorithm.The outcome of the event was unknown.Follow-up information was received on 23-may-2025: this case was upgraded to serious.The verbatim term nodule was amended to nodule/focal accumulation, coding remains unchanged.The outcome updated to not resolved (previously unknown).The patient was injected subdermally with radiesse (+) into her neck (off label use of device), on (b)(6) 2025.Radiesse (+) was diluted in a 1:3 ratio.She had no issues.On (b)(6) 2025 (reported as two weeks before the second radiesse (+) injection), the patients dermatologist performed a carbon dioxide (reported as co2) treatment.The patient was then injected for a second time with one syringe (1.5 ml) of radiesse (+) into the neck, on (b)(6) 2025.Radiesse (+) was diluted with 4.5 ml of bacteriostatic normal saline.The patient was previously injected with hyaluronic acid (ha) fillers and sculptra.The patient's medical history included hypertension and occasional cold sores.The patient's concomitant medications included medication for hypertension and hormone replacement therapy.In 2025, after the second radiesse (+) injection, the patient experienced non-inflammatory nodules.On (b)(6) 2025, the patient came for the first flush.At the time of this report, despite 2 saline flushes and 1 bacteriostatic normal saline flush combined with microneedling, 1 treatment with kenalog-10, and 5 fluorouracil (reported as 5fu), and 2 treatments with hylenex, nodules were still present.The provider recommended taking hot baths, massaging the area multiple times throughout the day and using a vibration device over the area to help disperse the particles.Radiofrequency (rf) microneedling was discussed.Treatment was still ongoing.Due to the provided information, the outcome of the event was considered as not resolved (changed from unknown).In the opinion of the reporter, the treatment was necessary to prevent permanent damage.The provider was unsure if the second radiesse (+) injection was performed too soon after the first radiesse (+) injection and co2 treatment and believed that the patient's mature skin was probably too thin for radiesse (+) to be placed so closely back-to-back along with the co2 treatment, which caused hyperstimulation of collagen and led to focal accumulation.
 
Additional Manufacturer Narrative
The batch record review for radiesse (+) lot a00158040, was normal no nonconformance reports, corrective/preventive actions related to this lot.A lot search in the global safety database was conducted on the reported lot (batch a00158040) and no similar events were noted.This case was assessed by merz north america as non-serious.The event of injection site nodule was assessed as expected based on the currently valid us instructions for use leaflet of radiesse (+) and possibly related to the treatment with radiesse (+).Product preparation issue and off label use of device were coded only for formal reasons.Dilution of radiesse (+) is not approved based on the currently valid us instructions for use leaflet of radiesse (+).Based on the information provided, there was no evidence of a reportable death, serious injury, or malfunction.Merz causality re-assessment due to follow-up information received on 23-may-2025: this case was upgraded to serious.The outcome of the event was considered as not resolved.This case was assessed by merz north america as serious.The event of injection site nodule was assessed as expected based on the currently valid us instructions for use leaflet of radiesse (+).Off label use of device and product preparation issue were coded only for formal reasons.Injection into the neck is no approved indication for radiesse (+) in us.Dilution of radiesse (+) for injection into the neck is not approved based on the currently valid us instructions for use leaflet of radiesse (+).Possible confounding factors in this case include multiple radiesse (+) injections in the same treatment area within a short period of time, along with carbon dioxide treatment in the same area treated with radiesse (+).Nevertheless, the reported event can occur after the treatment with radiesse (+) and causality is therefore assessed as possibly related to the treatment with radiesse (+).Based on the information provided, this case was assessed as reportable to the fda as the event of injection site nodule was deemed to meet the serious injury criteria of required intervention to prevent permanent damage.Merz causality re-assessment due to follow-up information received on 11-jul-2025: the outcome of the event was reported as resolving.Causality for the previously reported event remains unchanged as possibly related to the treatment with radiesse (+).Based on the information provided, this case was assessed as reportable to the fda as the event of injection site nodule was deemed to meet the serious injury criteria of required intervention to prevent permanent damage.
 
Event or Problem Description
Case description: this spontaneous report was received from a us health care professional and concerns a 53-year-old female patient.The patient was injected with radiesse (+), on (b)(6) 2025.Batch number was reported as a00158040 (expiry date: aug-2026).The batch record review was received and the lot number for radiesse (+) was confirmed as a00158040 (expiry date: aug-2026).A lot search in the global safety database was conducted.Radiesse (+) was diluted in a 1:3 ratio (product preparation issue, off label use of device).In 2025, after the radiesse (+) injection, the patient experienced visible and palpable nodule on her neck.The health care professional walked her through dispersion protocol as well as the mccarthy algorithm.The outcome of the event was unknown.Follow-up information was received on 23-may-2025: this case was upgraded to serious.The verbatim term nodule was amended to nodule/focal accumulation, coding remains unchanged.The outcome updated to not resolved (previously unknown).The patient was injected subdermally with radiesse (+) into her neck (off label use of device), on (b)(6) 2025.Radiesse (+) was diluted in a 1:3 ratio.She had no issues.On 04-feb-2025 (reported as two weeks before the second radiesse (+) injection), the patients dermatologist performed a carbon dioxide (reported as co2) treatment.The patient was then injected for a second time with one syringe (1.5 ml) of radiesse (+) into the neck, on (b)(6) 2025.Radiesse (+) was diluted with 4.5 ml of bacteriostatic normal saline.The patient was previously injected with hyaluronic acid (ha) fillers and sculptra.The patient's medical history included hypertension and occasional cold sores.The patients' concomitant medications included medication for hypertension and hormone replacement therapy.In 2025, after the second radiesse (+) injection, the patient experienced non-inflammatory nodules.On (b)(6) 2025, the patient came for the first flush.At the time of this report, despite 2 saline flushes and 1 bacteriostatic normal saline flush combined with microneedling, 1 treatment with kenalog-10, and 5 fluorouracil (reported as 5fu), and 2 treatments with hylenex, nodules were still present.The provider recommended taking hot baths, massaging the area multiple times throughout the day, and using a vibration device over the area to help disperse the particles.Radiofrequency (rf) microneedling was discussed.Treatment was still ongoing.Due to the provided information, the outcome of the event was considered as not resolved (changed from unknown).In the opinion of the reporter, the treatment was necessary to prevent permanent damage.The provider was unsure if the second radiesse (+) injection was performed too soon after the first radiesse (+) injection and co2 treatment and believed that the patient's mature skin was probably too thin for radiesse (+) to be placed so closely back-to-back along with the co2 treatment, which caused hyperstimulation of collagen and led to focal accumulation.Follow-up information was received on 11-jul-2025: on (b)(6) 2025, further corrective treatment was performed on the neck, including subcision, flush of sterile water, and microneedling with radiofrequency (profound).On (b)(6) 2025, another subcision with flushing of sterile water and 0.1 ml of hylenex, along with vigorous massage was performed.There was no complete resolution of the event as of the date of this report.The nodules dissolved greatly and were much less prominent, the patient was happy with this at time of the report.There was no resolution yet, but it was discussed that another subcision with saline flush was possible at the end of (b)(6) or early (b)(6) 2025, depending on the patients healing progress and whether the nodules were present enough to perform this.The non-inflammatory nodules were resolving well after the profound treatment with subcision and flush.The outcome of the event was reported as resolving (changed from not resolved).

Brand Name
RADIESSE(+)
Common Device Name
IMPLANT, DERMAL, FOR AESTHETIC USE
Manufacturer (Section D)
MERZ NORTH AMERICA, INC (FRANKSVILLE)
4133 courtney street, suite 10
franksville WI 53126
Manufacturer (Section G)
MERZ NORTH AMERICA, INC (RALEIGH)
6501 six forks rd
raleigh NC 27615
Manufacturer Contact
juan daccach
6501 six forks road
raleigh 27615
919 582-8000
MDR Report Key22210912
Report Number3013840437-2025-00075
Device Sequence Number18293129
Product Code LMH
UDI-Device IdentifierM2138063M0K25
UDI-Public+M2138063M0K25/$$3260824A001580405
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P050052
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/24/2026
Device Catalogue Number8063M0K2
Device Lot NumberA00158040
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2025
Supplement Date Received by Manufacturer07/11/2025
Initial Report FDA Received Date06/16/2025
Supplement Report FDA Received Date07/16/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARBON DIOXIDE (CARBON DIOXIDE).; CARBON DIOXIDE (CARBON DIOXIDE).; HORMONES.; HORMONES.
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age54 YR
Patient SexFemale